MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL 4.5MM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL 4.5MM; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy, a small part of the incisor blade detached from the shaver and ended up floating inside the patient's knee.The procedure was completed with a surgical delay of less than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).Further review of this case indicates this is a duplicate report.The event in this report has been already reported under mdr no.1219602-2024-01997.All further communication for this event will be managed in that case, including a follow up report with the results of our investigation.We respectfully request to close the case as a duplicate and refer to the referenced case above.

Brand Name
CURVED INCISOR PLUS ELITE BL 4.5MM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20169551
Report Number1219602-2024-01951
Device Sequence Number17893254
Product Code HAB
UDI-Device Identifier03596010555700
UDI-Public3596010555700
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200036
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown